MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 BROVIAC SURECUFF; CHRONIC CATHETERS

C.R. BARD, INC. (BASD) -3006260740 BROVIAC SURECUFF; CHRONIC CATHETERS
Catalog Number 0600520
Medical Device Problem Codes Burst Container or Vessel (1074); Material Discolored (1170); Stretched (1601); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.Section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent a chronic catheter placement procedure using the broviac cv catheter, single-lumen, 4.2f.During the catheter replacement procedure, it was allegedly the area from the thick end of the catheter to the narrowing step and insertion point was found to be dark red in patches.A bulge was noted within the catheter directly below the step.The catheter was removed.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: one s/l catheter in two segments were returned for sample evaluation.Gross, visual, microscopic visual, tactile and functional evaluations were performed.Blood residues were noted on the device.Discoloration was noted.Hydrostatic pressure was applied by clamping the distal end of the catheter.Upon infusion, the proximal portion of the strengthening sheath of the catheter was noted to be ballooned.A longitudinal split was made small amounts of water were noted exiting the split area.An additional longitudinal split was made, and split was found in the center portion of the inner tube within the clamping sleeve.The split were jagged edges, and surface could not be determined.Therefore, the investigation is confirmed for the reported discoloration, material protrusion and identified stretch and catheter burst.The definitive root cause could not be determined based upon available information.Labelling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.D4(unique identifier (udi) #), d6(b), g3, h6 (device, component, method, result, conclusion).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BROVIAC SURECUFF
Common Device Name
CHRONIC CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key23423423
Report Number3006260740-2025-08179
Device Sequence Number8253567
Product Code LJS
UDI-Device Identifier00801741051807
UDI-Public(01)00801741051807(11)240913(17)270328(10)HUJV0500
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K830256
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0600520
Device Lot NumberHUJV0500
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Supplement Date Received by Manufacturer01/28/2026
Initial Report FDA Received Date10/30/2025
Supplement Report FDA Received Date02/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown